Lightning, Columbia
- When
- June 5, 4:00 PM EST
- Where
- Columbia County, Lake City
- Injuries
- 2 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 30.224, -82.621 (the zone’s center; the record gives no point)
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 5, 2:00 PM EST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT TUE JUN 05 2001 CURRENTLY...SHOWERS AND THUNDERSTORMS WERE FORMING OVER INLAND AREAS OVER N FL AND ALONG THE ATLC SEA BREEZE. GOES SOUNDING SHOWS CAPES AROUND 2000-3000 J/KG AND LAPS INDICATES LI'S AROUND -5. EXPECT GULF AND ATLC SEA BREEZE TO COLLIDE THIS EVENING AND SO HIGHER POPS IN ORDER FOR INLAND ZONES. FORECAST...SFC RIDGE AXIS BEGINS TO SHIFT S LATE WED AND WED NIGHT WITH PWAT INCREASING TO NEAR 2 INCHES AS TROPICAL LIKE MOISTURE SURGES INTO FA. TEMPS MOSTLY IN THE LOWER 90S WED AND THU DUE TO MORE CLOUD COVER AND INCREASED RAIN CHANCES. RIDGE AXIS DROPPING TO AROUND S FL ON THU WITH MID-UPPER LEVEL HIGH SHIFTING INTO THE SE GULF AND OVER BAHAMAS. PER MESO-ETA INLAND POPS WILL HIGHER FOR INLAND AREAS WED WITH FAIRLY UNIFORM POPS FOR THU. MARINE...SE WINDS 10-15 KT AT COASTAL OBS AND WILL CONTINUE INTO THIS EVENING. WINDS INCREASE TO SCEC RANGE WED NIGHT AS RIDGE SLIDES S AND GRADIENT TIGHTENS. DON'T HAVE A LOT OF CONFIDENCE AFTER WED NIGHT WITH AFFECTS OF T.S. ALLISON MOVING ONSHORE OVER THE WRN GULF OF MEXICO. EXTDD...AVN SHOWS FRONT DROPPING SLOWLY S FRI THRU SAT AND BEST MOISTURE AXIS MOVING INTO CENTRAL FL SUN WITH DRIER AIR FILTERING INTO REGION ON MON. MAIN CHANGE ANTICIPATED WILL BE TO ADD POPS ON SAT FOR MOST OF THE SRN ZONES. PRELIM AMG 70/91/71/88 5535 SSI 74/86/74/8,7 2435 JAX 71/90/71/90 2435 GNV 70/90/70/91 5645 02 .JAX... .FL...NONE. .GA...NONE.
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-052000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT TUE JUN 5 2001 SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND EVENING MAINLY OVER THE INLAND AREAS AS THE SEA BREEZES DEVELOP AND MOVE INLAND. THE STORMS WILL MOVE VERY SLOWLY AND THUS PRODUCE LOCALLY VERY HEAVY RAINFALL. THE STRONGER STORMS WILL PRODUCE FREQUENT DEADLY LIGHTNING...LOCAL RAINFALL AMOUNTS OF TWO TO THREE INCHES...STRONG GUSTY WINDS...AND POSSIBLY HAIL. THOSE OUTDOORS SHOULD BE ALERT FOR CHANGING WEATHER CONDITIONS AND SEEK SHELTER IF THREATENING WEATHER APPROACHES THIS AFTERNOON AND EVENING. MOST OF THE THUNDERSTORMS THAT DEVELOP TODAY ARE EXPECTED TO BE GENERALLY BELOW SEVERE CRITERIA. THEREFORE...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255918.